Alert archive / Texas / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 13, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Mar 24, 1997, 11:20 PM CST for Mitchell County, Texas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 24, 1997, 11:20 PM CST (05:20 UTC)
- Expired
- Mar 25, 1997, 12:10 AM CST
- In force
- 50 min
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties
County Mitchell County, TX
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 5.3 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 4059 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
061 WUUS1 KSJT 250521 SVRSJT TXC335-250610- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 1120 PM CST MON MAR 24 1997 THE NATIONAL WEATHER SERVICE IN SAN ANGELO TX HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1210 AM CST FOR PEOPLE IN THE FOLLOWING LOCATION... IN NORTHWESTERN TEXAS ...MITCHELL COUNTY AT 1119 PM CST...A SEVERE THUNDERSTORM WAS INDICATED BY SAN ANGELO DOPPLER RADAR IN THE VICINITY OF COLORADO CITY MOVING EAST NORTHEAST AT 40 MPH. THE FOLLOWING LOCATION IS IN THE PATH OF THIS STORM... LORAINE. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. REMAIN CALM BUT BE ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS. &
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 24, 8:54 PM CST, 2 hours 26 minutes earlier.
Area forecast discussion, Mar 24, 8:54 PM CST, 2 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 853 PM CST MON MAR 24 1997 AT A 2Z COLD FRONT HAD PUSHED THROUGH AMARILLO. DRYLINE EXTENDED FROM BIG BEND TO WEST OF MIDLAND...THEN TURNED RIGHT TO EAST CHILDRESS. A SEVERE THUNDERSTORM THAT WENT THROUGH MITCHELL AND HOWARD COUNTIES PRODUCED DIME TO NICKEL HAIL NORTH OF COLORADO CITY BEFORE BEGAN TO DISSIPATE. WITH DRYLINE HAVING PUSHED BACK TO SOUTHWEST MOUNTAINS AND AN UNSTABLE ATMOSPHERE WITH DEW POINTS IN THE UPPER 50S...POPS CAN BE INCREASED...PROBABLY UP TO 50 PERCENT IN CONCHO VALLEY AND NORTHERN EDWARDS PLATEAU. OTHERWISE FORECAST LOOKS GOOD. DECKER
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 8:08 PM CST | Severe Thunderstorm Warning | SJT | Mitchell | 47 min |
| Mar 24, 9:38 PM CST | Severe Thunderstorm Warning | SJT | Jones | 62 min |
| Mar 24, 10:29 PM CST | Tornado Warning | SJT | Nolan | 46 min |
| Mar 24, 10:42 PM CST | Tornado Warning | SJT | Taylor | 48 min |
| Mar 24, 10:46 PM CST | Severe Thunderstorm Warning | SJT | Jones | 49 min |
| Mar 24, 11:19 PM CST | Severe Thunderstorm Warning | SJT | Jones, Taylor | 61 min |
| Mar 24, 11:26 PM CST | Severe Thunderstorm Warning | SJT | Shackelford | 59 min |
| Mar 24, 11:28 PM CST | Tornado Warning | SJT | Callahan, Taylor | 62 min |
| Mar 24, 11:34 PM CST | Severe Thunderstorm Warning | SJT | Nolan | 66 min |
| Mar 24, 11:34 PM CST | Tornado Warning | SJT | Shackelford | 46 min |
| Mar 25, 12:09 AM CST | Severe Thunderstorm Warning | SJT | Sterling, Tom Green | 61 min |
| Mar 25, 12:16 AM CST | Severe Thunderstorm Warning | SJT | Irion | 64 min |
| Mar 25, 12:39 AM CST | Severe Thunderstorm Warning | SJT | Coke | 61 min |
| Mar 25, 12:58 AM CST | Severe Thunderstorm Warning | SJT | Coke, Irion, Tom Green | 62 min |
| Mar 25, 1:02 AM CST | Tornado Warning | SJT | Tom Green | 63 min |
| Mar 25, 1:18 AM CST | Severe Thunderstorm Warning | SJT | Shackelford | 62 min |
| Mar 25, 1:27 AM CST | Tornado Warning | SJT | Coke, Runnels | 63 min |
| Mar 25, 1:46 AM CST | Flash Flood Warning | SJT | Irion, Tom Green | 59 min |
| Mar 25, 1:46 AM CST | Severe Thunderstorm Warning | SJT | Irion, Tom Green | 59 min |
| Mar 25, 2:10 AM CST | Severe Thunderstorm Warning | SJT | Coleman | 65 min |
| Mar 25, 2:31 AM CST | Flash Flood Warning | SJT | Shackelford | 3 hr |
| Mar 25, 2:54 AM CST | Tornado Warning | SJT | Schleicher | 66 min |
| Mar 25, 3:05 AM CST | Severe Thunderstorm Warning | SJT | Tom Green | 60 min |
| Mar 25, 3:29 AM CST | Severe Thunderstorm Warning | SJT | McCulloch | 61 min |
| Mar 25, 3:41 AM CST | Severe Thunderstorm Warning | SJT | San Saba | 64 min |
Nearby
Severe Thunderstorm Warnings in Texas, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.